MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48007
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation- risk manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via a medwatch report, while obtaining vascular access during an unspecified procedure, the tip of a wire included in a micropuncture transitionless stiffened cannula access set separated in the right common femoral artery.No access was obtained on the right side.A cardiovascular surgeon was called to perform a selective cannulation of the right proximal external iliac artery from a left femoral approach.A snare was used to remove "the entire system" and constant pressure was maintained.The procedure was completed with no further complications.Additional information has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Event summary: as reported via a medwatch report, while obtaining vascular access during a percutaneous coronary intervention, the tip of a wire included in a micropuncture transitionless stiffened cannula access set separated in the right common femoral artery.No access was obtained on the right side.A cardiovascular surgeon was called to perform a selective cannulation of the right proximal external iliac artery from a left femoral approach.A snare was used to remove "the entire system" and constant pressure was maintained.The procedure was completed with no further complications.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, drawing, manufacturing, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.Two relevant non-conformances were recorded; all non-conforming product was scrapped and there are 100% inspections in place to capture this non-conformance.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device is provided with instructions for use which caution, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ based on the available information, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Hold for cr 10.18 no additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 29jun2021.The procedure performed was a percutaneous coronary intervention.The patient did not experience any adverse effects due to this occurrence.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11777105
Report Number1820334-2021-01289
Device Sequence Number3550124
Product Code DYB
UDI-Device Identifier00827002480070
UDI-Public(01)00827002480070(17)240110(10)13678689
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model NumberG48007
Device Catalogue NumberMPIS-501-10.0-SC-NT-SST
Device Lot Number13678689
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/29/2021
09/21/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/20/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENSNARE.; ENSNARE
Outcome Attributed to Adverse Event Required Intervention;